Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 99, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2017, 3:09 PM CDT for Milam County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 10, 2017, 4:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 57 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
766
WUUS54 KFWD 102009
SVRFWD
TXC331-102115-
/O.NEW.KFWD.SV.W.0099.170410T2009Z-170410T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
309 PM CDT MON APR 10 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Milam County in central Texas...
* Until 415 PM CDT.
* At 309 PM CDT, a severe thunderstorm was located 7 miles southeast
of Rogers, or 9 miles west of Cameron, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cameron and Buckholts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3085 9723 3091 9721 3110 9683 3108 9681
3106 9682 3106 9679 3105 9678 3105 9677
3103 9678 3100 9677 3100 9675 3097 9677
3093 9676 3092 9673 3090 9673 3091 9669
3090 9669 3080 9718
TIME...MOT...LOC 2009Z 242DEG 17KT 3087 9713
HAIL...1.00IN
WIND...60MPH
$$
Carlaw1 follow-up statement
307
WWUS54 KFWD 102037
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
337 PM CDT MON APR 10 2017
TXC331-102115-
/O.CON.KFWD.SV.W.0099.000000T0000Z-170410T2115Z/
Milam TX-
337 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN MILAM COUNTY...
At 337 PM CDT, a severe thunderstorm was located near Cameron, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3088 9712 3096 9711 3110 9683 3108 9681
3106 9682 3106 9679 3105 9678 3105 9677
3103 9678 3100 9677 3100 9675 3097 9677
3093 9676 3092 9673 3090 9673 3091 9669
3090 9669 3086 9707
TIME...MOT...LOC 2037Z 240DEG 13KT 3092 9703
HAIL...1.00IN
WIND...60MPH
$$
CarlawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:40 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 10, 12:40 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1240 PM CDT Mon Apr 10 2017 .AVIATION... A cold front currently stretches from near a MKN-MWL-GYI line early this afternoon and is gradually progressing southeastward. Winds ahead of this feature are incrementally veering, and a north flow at the Metroplex airports is anticipated over the next 1-2 hours, while the true north wind shift will likely hold off until around 20Z or thereabouts. Thunderstorms are expected to initiate along the the aformentioned cold front during the 1-2 PM time frame as the lingering vestiges of our capping inversion are lifted and eroded. Given the front's location north and west of all TAF sites, severe thunderstorms are possible this afternoon and evening. The primary threats with storms today will be large hail (and some hail approaching 2" is not out of the question), along with wind gusts in excess of 50 kts. Based on the available observational and high-resolution data, the most likely time frame for direct impacts at Metroplex sites appears to be during the 20-23Z period, and 22-02Z at Waco. There is some uncertainty regarding the longevity of thunder impacts this afternoon and evening, however. Most high-resolution guidance agrees that a consolidating cold pool will swiftly usher this thunderstorm complex south and east of the Metroplex, and based on this morning's upper air sounding showing plentiful dry air aloft, this appears to be the most probable solution. Therefore, opted to shut VCTS mention off at 11/01Z in the Metroplex, but the threat for showers (and perhaps a sporadic lightning strike) will persist overnight. A similar trend may play out at Waco, but uncertainty regarding how far south the cold pool pushes influenced the decision to hold onto VCTS for a few more hours tonight. These timings will continually be refined this afternoon and evening. At all sites, MVFR cigs are expected to return this evening and overnight as the frontal inversion begins to saturate. Carlaw && .MESOSCALE UPDATE... Busy afternoon shaping up across North and Central TX with the main concerns being potential for severe convection and flash flooding. The morning upper air balloon data across the region revealed a continued weakening of the cap across North and Central TX. Experimental satellite imagery coupled with regional radar observations also indicate some shallow convection has been persistent along and south of a slow moving frontal boundary located from near Comanche to DFW to Gainesville line. Another interesting feature was a band of low level confluence just west of the I-35 corridor across the Hill Country. This north-south oriented band will likely continue to lift northward as the low level southerly flow continues. Overall expectations for this afternoon remain mostly similar to previous forecasts. In house convective parameters indicate that instability continues to climb with additional diabatic heating. Much of the area in the warm sector is characterized by MLCAPE values of around 2000 J/kg. Inhibition immediately south and east of the front continues to fall rapidly with values approaching near zero, indicating that the cap strength will likely become negligible over the next 1-2 hours. With ample convergence along the well-defined synoptic front and aformentioned confluence band, thunderstorms should erupt in the 1-3 PM time frame. The primary storm modes this afternoon will be brief supercellular structures and multicell complexes. Sustained updrafts will have the capability to produce large hail and some forecast sounding analogs indicate that a risk for hail up to 2" in diameter will not be out of the question. In addition, increasing T-Td spreads coupled with dry mid-levels will facilitate a damaging wind risk, especially if storms congeal into a larger complex. The tornado risk may be largely mitigated by modest low level wind fields and a potential for non-constructive storm scale interactions. That in mind, we will have to monitor the tornado potential as we do have a large scale synoptic boundary in the vicinity of storms. Most hi- res guidance is consistent on developing a large cold pool which may promote upscale growth into one ore more smaller line segments. The best risk for severe storms this afternoon will be for areas along and east and southeast of the aformentioned line (Comanche to DFW to Gainesville) Last, but not least, sufficient low level moisture juxtaposed with decent rainfall over the last week or so will support an appreciable flash flood risk. As a result, we elected to issue a flash flood watch for roughly the southern half of our forecast area. While overall rainfall amounts will be in the 1-3" range with isolated 4" totals, rainfall rates will likely promote flash flooding across parts of Central Texas. Additional storms will be possible during the overnight hours as ascent atop the cold front/cold pool will continue. A few hi-res models also depict this scenario quite well. The main risk with these storms will be hail and additional heavy rain which may aggravate any ongoing flood issues. 24-Bain && .PREV DISCUSSION... /ISSUED 346 AM CDT Mon Apr 10 2017/ Thunderstorms currently rumbling across Missouri and Iowa are being generated by a strong shortwave trough moving across the Northern Plains. The eastward progression of the shortwave will help push a cold front southeast into North and Central Texas in the next few hours. The front stretched from Lubbock to Topeka, KS early this morning, and will serve as a focus for convection as it sags deeper into the forecast area later today. A persistent warm layer at 850 MB will keep the atmosphere capped through most of the morning. The cap is forecast to erode, however, around midday as good surface heating takes place and the front makes its presence known. Convective initiation along the front should occur around noon as it encroaches on the Interstate 20 corridor. The highest POPs today will be across the southeastern half of the forecast area, or along and southeast of the front, with POPs decreasing as you go northwest. The latest high resolution guidance suggests that the surface boundary will be somewhere in the vicinity of a Bonham-Fort Worth-Goldthwaite line when the cap breaks and convection ensues. Storms may develop rapidly in a highly unstable environment and could become severe with large hail and damaging winds. The surface front is progged to pull up stationary near a Paris- Lampasas line late this afternoon. As storms continue to fire along the boundary, a cold pool is likely to develop and push gradually south with time. Moisture pooling along the gust front will lead to PWATs increasing to 1.75" across the southern counties this evening. After collaborating with neighboring offices we have increased QPF during the 00-06Z timeframe in the Waco-Temple and surrounding areas where the heaviest rain is likely. There is no plan for a flood watch at this time, as the current thinking is that the cold pool will progress south fast enough to preclude widespread heavy rain and flooding. While convection continues to push south overnight, a southern stream shortwave trough will move quickly across the region, which may lead to additional convective development near the remnants of the stationary front. We will keep POPs going overnight across most of the region, with the highest POPs across the south and lowest across the northwest. Precipitation will taper off from northwest to southeast during the day Tuesday as the southern stream shortwave moves east into the MS Valley. A shortwave ridge will build overhead as the trough heads east, which should keep things precipitation-free late Tuesday and early Wednesday. Lingering moisture and instability could lead to some diurnally driven convection Wednesday afternoon, though coverage should remain fairly isolated. Another weaker shortwave will lift northeastward out of Mexico across West Texas on Thursday, which could generate mainly isolated storms across the west and northwest counties late Thursday into Friday. Saturday and early Sunday look dry at this time, then the next West Coast trough leads to more storm chances late Sunday and next Monday. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 59 72 62 79 / 60 50 40 10 20 Waco 79 63 75 62 79 / 60 60 50 20 20 Paris 74 59 71 59 75 / 60 60 50 10 20 Denton 77 56 72 59 77 / 50 50 40 10 20 McKinney 77 57 72 60 76 / 60 60 40 10 20 Dallas 78 61 73 63 79 / 60 60 50 10 20 Terrell 78 61 73 61 78 / 60 60 50 20 20 Corsicana 79 63 73 62 78 / 60 60 50 20 20 Temple 80 64 74 62 78 / 60 60 50 20 20 Mineral Wells 76 57 72 58 77 / 40 40 30 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for TXZ135-142>148- 156>162-174-175. && 90/79
Hazardous weather outlook, Apr 10, 11:22 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1122 AM CDT Mon Apr 10 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1122 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms across all of North and Central Texas today. Some storms this afternoon and tonight may become severe with the greatest threat along and southeast of a Comanche to Granbury to Muenster line. The main hazards from storms will be large hail and strong winds, although an isolated tornado cannot be ruled out today. There is also a risk for heavy rainfall from thunderstorms which is expected to lead to flash flooding. As a result, a flash flood watch is in effect from 2 PM CDT this afternoon through Tuesday morning for locations along and south of a Goldthwaite to Hillsboro to Athens line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a chance of thunderstorms area wide Tuesday and southeast of a Goldthwaite to Sulphur Springs line Tuesday night, and a flash flood watch is in effect through Tuesday morning. Low chances of thunderstorms will linger, periodically, across parts of the region Wednesday through Friday. The severe weather threat appears low at this time with cloud to ground lightning being the main hazard with any storms. Thunderstorms chances will return area wide Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and tonight along and southeast of a Comanche to Granbury to Muenster line.
In the hours before
Local storm report, Apr 10, 2:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
257 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL FRISCO 33.15N 96.81W
04/10/2017 E1.00 INCH COLLIN TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN FRISCO; ROLATER RDSpecial weather statement, Apr 10, 3:03 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
303 PM CDT MON APR 10 2017
TXZ158-160-174-102030-
Falls TX-Milam TX-Bell TX-
303 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILAM...EAST CENTRAL
BELL AND SOUTH CENTRAL FALLS COUNTIES UNTIL 330 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rogers, or 10 miles west of Cameron, moving northeast at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Cameron and Buckholts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Texas.
LAT...LON 3086 9725 3107 9713 3112 9704 3088 9686
3078 9718
TIME...MOT...LOC 2002Z 234DEG 19KT 3086 9716
CarlawLocal storm report, Apr 10, 3:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL ALLEN 33.10N 96.68W
04/10/2017 E1.00 INCH COLLIN TX TRAINED SPOTTER
4 MILES WNW OF ALLEN TXLocal storm report, Apr 10, 3:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLOOD JOSHUA 32.47N 97.38W
04/10/2017 JOHNSON TX TRAINED SPOTTER
MINOR STREET FLOODING NEAR SH 174 AND FM 917Local storm report, Apr 10, 3:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL LAKE PAT CLEBURNE 32.32N 97.42W
04/10/2017 E1.00 INCH JOHNSON TX AMATEUR RADIO
1 INCH HAIL LAKE CLEBURNELocal storm report, Apr 10, 3:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL CLEBURNE 32.35N 97.40W
04/10/2017 E1.00 INCH JOHNSON TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN CLEBURNEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:09 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 20 hr |
| Apr 10, 1:44 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | FWD | Denton | 24 min |
| Apr 10, 2:03 PM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| Apr 10, 2:06 PM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Apr 10, 2:15 PM CDT | Special Weather Statement | FWD | Collin | 30 min |
| Apr 10, 2:19 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Apr 10, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 57 min |
| Apr 10, 2:36 PM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Apr 10, 2:39 PM CDT | Special Weather Statement | FWD | Fannin | 51 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 55 min |
| Apr 10, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| Apr 10, 3:03 PM CDT | Special Weather Statement | FWD | Milam | 27 min |
| Apr 10, 3:10 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 2 hr |
| Apr 10, 3:27 PM CDT | Special Weather Statement | FWD | Collin, Hunt | 33 min |
| Apr 10, 3:30 PM CDT | Special Weather Statement | FWD | Delta | 60 min |
| Apr 10, 3:44 PM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| Apr 10, 3:49 PM CDT | Areal Flood Advisory | FWD | Hunt | 116 min |
| Apr 10, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 54 min |
| Apr 10, 4:05 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 55 min |
| Apr 10, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 30 min |
| Apr 10, 4:21 PM CDT | Special Weather Statement | FWD | Bosque | 24 min |
| Apr 10, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 10, 4:32 PM CDT | Special Weather Statement | FWD | Mills | 28 min |
| Apr 10, 4:47 PM CDT | Special Weather Statement | FWD | Ellis | 58 min |
| Apr 10, 4:50 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 70 min |
| Apr 10, 5:04 PM CDT | Areal Flood Advisory | FWD | Hill | 116 min |
| Apr 10, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Apr 10, 5:15 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 60 min |
| Apr 10, 5:23 PM CDT | Special Weather Statement | FWD | Rains | 52 min |
| Apr 10, 5:25 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Apr 10, 5:46 PM CDT | Areal Flood Advisory | FWD | Ellis | 119 min |
| Apr 10, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 20 min |
| Apr 10, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 33 min |
| Apr 10, 5:59 PM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt | 2 hr |
| Apr 10, 6:00 PM CDT | Special Weather Statement | FWD | Falls | 30 min |
| Apr 10, 6:17 PM CDT | Special Weather Statement | FWD | Hopkins | 58 min |
| Apr 10, 6:26 PM CDT | Special Weather Statement | FWD | Ellis | 49 min |
| Apr 10, 6:30 PM CDT | Special Weather Statement | FWD | Falls | 45 min |
| Apr 10, 6:46 PM CDT | Special Weather Statement | FWD | Lamar | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.